Alert archive / Texas / Small Craft Advisories in 2026

Small Craft Advisory 21, NWS Corpus Christi, TX

March 27, 2026

NWS Corpus Christi, TX issued this small craft advisory at Mar 27, 2026, 10:52 PM CDT. It took effect at Mar 28, 2026, 7:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 10:52 PM CDT (03:52 UTC)
In effect from
Mar 28, 2026, 7:00 AM CDT
Expired
Mar 28, 2026, 3:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

744 
WHUS74 KCRP 280352
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1052 PM CDT Fri Mar 27 2026

GMZ250-255-270-275-282000-
/O.NEW.KCRP.SC.Y.0021.260328T1200Z-260328T2000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1052 PM CDT Fri Mar 27 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 3 PM CDT
SATURDAY...

* WHAT...Northeast winds around 20 knots with gusts to 25 knots.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From 7 AM to 3 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 6:33 PM CDT, 4 hours 19 minutes earlier. Its key messages:

  • Updated at 622 PM CDT Fri Mar 27 2026
  • A weak cold front will move through the area tonight into early Saturday morning bringing a chance of showers and a brief cool down to near normal temperatures for Saturday.
  • Elevated fire conditions return to the Brush Country and Rio Grande Plains early next week.
Area forecast discussion, Mar 27, 6:33 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
633 PM CDT Fri Mar 27 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 622 PM CDT Fri Mar 27 2026

- A weak cold front will move through the area tonight into early
  Saturday morning bringing a chance of showers and a brief cool
  down to near normal temperatures for Saturday.

- Elevated fire conditions return to the Brush Country and Rio
  Grande Plains early next week.

&&

.DISCUSSION...
Issued at 129 PM CDT Fri Mar 27 2026

A weak cold front, currently positioned over Central Texas, will
shift south through the area tonight through early Saturday
morning. To say this front is lacking upper-lvl support would be
an understatement as a 587-588 H5 ridge will remain entrenched
just upstream the area over the Texas Big Bend region.
The close proximity of the ridge will keep any along-frontal
moisture pooling quite shallow (generally confined to 850mb and
below), and thus rain chances will be limited to the 15-30% range
with forecast QPF of only a few hundredths. The 925mb boundary
will linger near the area through most of the day on Saturday
maintaining low cloud cover in place along with low-end (15-25%)
shower chances. High temperatures will run in the low to mid 70s
which are near to just below normal for late March.

Unfortunately the brief cool down will be short lived as the
postfrontal high rapidly shifts east by Sunday, with warm
southeasterly flow returning and then strengthening into the
middle of next week as an area of low pressure develops over the
Central US. Although the (seemingly eternal) SW US ridge will
shift east of the area by next week, the synoptic pattern over the
CONUS (particularly the northern stream) will not be very
amplified, with a mid-week frontal system progged to stall north
of the area. Therefore warm (5-10 degrees above normal), dry, and
breezy conditions can be expected for the last days of March and
the first days of April.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Fri Mar 27 2026

VFR conditions expected to continue through the evening ahead of a
cold front. Behind the cold front, CIGs are expected to lower to
MVFR overnight into Saturday morning, then lift to VFR by late
morning. CIGs are expected to continue through Saturday
afternoon, but above 3500ft. Winds behind the front are expected
to shift to the north with gusts up to 30 knots possible across
COT and LRD. Winds are expected to be gusty across the eastern
TAFs as well with gusts 20-25 knots. Winds continue to relax
Saturday morning, then veer to the northeast and east through the
day. There is a low (10-25%) of light showers across mainly the
LRD area with less chance across the east, but not expecting
aviation impacts from any isolated showers that develop.

&&

.MARINE...
Issued at 129 PM CDT Fri Mar 27 2026

A gentle to moderate south to southeast flow will continue this
afternoon. A cold front will pass through the waters late tonight
shifting winds to the northeast on Saturday with a period of fresh
winds developing late Saturday morning through the afternoon.
There is a medium chance (30-40%) chance of brief Small Craft
Advisory conditions developing in this time frame. A gentle to
moderate (BF 3-4) east to southeast flow returns by Saturday night
and continues into next week. There is a 20-40 percent chance of
showers associated with the cold front over the coastal waters and
extending to the open gulf waters late tonight into Saturday
morning.

&&

.FIRE WEATHER...
Issued at 129 PM CDT Fri Mar 27 2026

A weak cold front will pass through the area tonight into
Saturday morning which will actually result in a brief increase in
min RHs as winds shift northeasterly after the frontal passage.
There is a low (15-30%) chance of wetting rains with the frontal
passage through Saturday morning although chances of amounts above
0.05" are very low. Otherwise warm and dry conditions will return
with MinRHs dropping below 30% by Sunday and persisting over the
Rio Grande Plains and Brush Country into early next week as breezy
SErly flow develops. This combined with dry fuels will support
enhanced fire weather conditions over the Brush Country and Rio
Grande Plains through much of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    62  74  63  82 /  20  10   0  10
Victoria          59  74  56  82 /  10  10   0   0
Laredo            62  73  63  89 /  30  10  10   0
Alice             60  75  59  85 /  20  10   0  10
Rockport          63  75  64  79 /  10  10   0   0
Cotulla           60  71  59  88 /  10  10   0   0
Kingsville        60  77  60  85 /  20  10   0  10
Navy Corpus       66  73  66  77 /  20  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

DISCUSSION...NC/91
AVIATION...TE/81

Nearby

Small Craft Advisories in Texas, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.